MU Digital Repository
Logo

Acute naphthalene toxicity presenting with metabolic acidosis: a rare complication

Annamalai, Karthick C and Hebbar, Shrikiran and Mundkur, Suneel C and Varma, Chaitanya PV (2012) Acute naphthalene toxicity presenting with metabolic acidosis: a rare complication. Journal of Acute Disease, 1 (1). pp. 75-76.

[img] PDF
Napth toxicity.pdf - Published Version
Restricted to Registered users only

Download (236kB) | Request a copy

Abstract

Naphthalene moth ball poisoning in children can present with diagnostic and therapeutic challenges. A 2 year old boy who had accidentally consumed unknown number of moth balls presented 3 d later with vomiting, seizures, methemoglobinemia, hemolytic anemia and altered sensorium. He was managed with red blood cell transfusion, IV Methylene blue and Sodium bicarbonate. Clinical and laboratory parameters normalized. We describe this case as ingestional naphthalene poisoning with rare manifestation of metabolic acidosis, with a good outcome after treatment.

Item Type: Article
Uncontrolled Keywords: Naphthalene; methemoglobinemia; hemolytic anemia; metabolic acidosis; seizures.
Subjects: Medicine > KMC Manipal > Paediatrics
Depositing User: KMC Manipal
Date Deposited: 14 Jun 2014 04:26
Last Modified: 14 Jun 2014 04:26
URI: http://eprints.manipal.edu/id/eprint/139770

Actions (login required)

View Item View Item